Texas, 2004

Hail in Texas, April 7, 2004

April 7, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 2:26 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 7, 2:26 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT WED APR  7 2004

.DISCUSSION...
CLOSED UPPER LOW OVER LAKE TEXOMA WILL OPEN AND MOVE EAST...INTO
THE MISSISSIPPI VALLEY BY DAYBREAK THURSDAY. BUT UNTIL THEN...
EXPECTING SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING
OVER THE CWA FOR THE REMAINDER OF THE AFTERNOON AND EVENING.
WITH COLD AIR ALOFT...WET-BULB ZERO BELOW 10K...HAIL CHANCE WILL
HIGH. SEVERE TSTM WATCHES HAVE BEEN ISSUED FOR MUCH OF CWA...AND
WILL MENTION SEVERE IN ALL ZONES.

DRY WEATHER EXPECTED TO MOVE INTO CWA BEHIND THIS SYSTEM THURSDAY
AND THURSDAY NIGHT. ANOTHER FAST MOVING SYSTEM ROTATING AROUND
CANADIAN LOW WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
TO NORTHERN ZONES ON FRIDAY. THIS ONE WILL BE FOLLOWED BY SERIES
OF SHORT WAVES UNTIL SLOW MOVING UPPER LOW MOVES EAST INTO
MISSISSIPPI VALLEY MONDAY. COOLER AIR WILL SPILL SOUTH SUNDAY
NIGHT INTO THE FIRST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  79  57  79 /  50   0   0   0
MLU  58  78  56  79 /  50   0   0   0
TXK  57  78  57  78 /  50   0   0  30
TYR  55  77  56  80 /  50   0   0   0
LFK  55  80  56  82 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Apr 7, 11:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED APR 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON...
AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A
SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE.
THE MAIN CONCERN WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.

In the hours before

Special weather statement, Apr 7, 3:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT WED APR 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-080100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE-
COLUMBIA-DE SOTO-FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-JACKSON-
LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-
NACOGDOCHES-NEVADA-OUACHITA-PANOLA-RED RIVER LA-RED RIVER TX-RUSK-
SABINE LA-SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-
UNION LA-UPSHUR-WEBSTER-WOOD-
440 PM CDT WED APR 7 2004

...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM...

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM...FOR ALL
EXTREME SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS
AND NORTHERN LOUISIANA...NORTHWEST OF A LINE FROM MANY TO COUSHATTA
TO MONROE. SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS
EAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

The radar

The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherokee

When
April 7, 4:30 PM CST
Where
Cherokee County, Alto
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.650, -95.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389649.